Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 2, NWS Huntsville, AL

January 8, 200611 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Jan 8, 2006, 5:40 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 8, 2006, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2006, 5:40 AM CST (11:40 UTC)
In effect from
Jan 8, 2006, 8:00 AM CST
Expired
Jan 8, 2006, 6:00 PM CST
In force
10 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS74 KHUN 081140
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
540 AM CST SUN JAN 8 2006

ALZ001>010-016-TNZ076-096-097-081945-
/O.NEW.KHUN.WI.Y.0002.060108T1400Z-060109T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
540 AM CST SUN JAN 8 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRENGTHENING LOW PRESSURE SYSTEM ACROSS THE MISSOURI VALLEY THIS
MORNING WILL TRACK EASTWARD AND INTO THE OHIO VALLEY BY THIS EVENING.
THIS COUPLED WITH A HIGH PRESSURE SYSTEM OFF THE SOUTHEAST COAST
OF THE UNITED STATES WILL RESULT IN A STRONG PRESSURE GRADIENT AND
WINDY CONDITIONS ACROSS THE TENNESSEE VALLEY. SOUTH TO SOUTHWEST
WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE TODAY WITH GUSTS
AROUND 35 MPH. THE GUSTY WINDS SHOULD BEGIN TO SLOWLY SUBSIDE
AFTER SUNSET.

ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES
SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST
ROADS.

$$

CBD
2 follow-up statements
000
WWUS74 KHUN 081429
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
829 AM CST SUN JAN 8 2006

ALZ001>010-016-TNZ076-096-097-090000-
/O.CON.KHUN.WI.Y.0002.000000T0000Z-060109T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
829 AM CST SUN JAN 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRENGTHENING LOW PRESSURE SYSTEM ACROSS THE MISSOURI VALLEY
THIS MORNING WILL TRACK EASTWARD AND INTO THE OHIO VALLEY BY THIS
EVENING. THIS COUPLED WITH A HIGH PRESSURE SYSTEM OFF THE
SOUTHEAST COAST OF THE UNITED STATES WILL RESULT IN A STRONG
PRESSURE GRADIENT AND WINDY CONDITIONS ACROSS THE TENNESSEE
VALLEY. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25
MPH RANGE WITH GUSTS AROUND 35 MPH. THE GUSTY WINDS SHOULD BEGIN
TO SLOWLY SUBSIDE AFTER SUNSET.

ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES
SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST ROADS.

$$

27/15
000
WWUS74 KHUN 081627
NPWHUN

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1026 AM CST SUN JAN 8 2006

ALZ001>010-016-TNZ076-096-097-090000-
/O.CON.KHUN.WI.Y.0002.000000T0000Z-060109T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1026 AM CST SUN JAN 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRENGTHENING LOW PRESSURE SYSTEM ACROSS THE MISSOURI VALLEY
THIS MORNING WILL TRACK EASTWARD AND INTO THE OHIO VALLEY BY THIS
EVENING. THIS COUPLED WITH A HIGH PRESSURE SYSTEM OFF THE
SOUTHEAST COAST OF THE UNITED STATES WILL RESULT IN A STRONG
PRESSURE GRADIENT AND WINDY CONDITIONS ACROSS THE TENNESSEE
VALLEY. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25
MPH RANGE WITH GUSTS AROUND 35 MPH. THE GUSTY WINDS SHOULD BEGIN
TO SLOWLY SUBSIDE AFTER SUNSET.

ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES
SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST ROADS.

$$

27/15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:01 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Jan 8, 3:01 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 AM CST SUN JAN 8 2006

.DISCUSSION...
LATEST SFC ANALYSIS SHOWS LEE CYCLONE CENTERED NEAR EMPORIA KS
WITH TIGHT PRESSURE GRADIENT AND GUSTY WINDS ALREADY PRESENT WEST
OF THE MS RIVER. OKOLONA MS PROFILER SHOWING 4OKT SWRLY JET AT
500M LEVEL THIS MORNING. IR IMAGERY SHOWING LOTS OF MID/HIGH LEVEL
MOISTURE SPILLING ACROSS SRN PLAINS RIDGE WITH PERIODIC CLOUDINESS
ACROSS THE TN VLY. OVERALL OPACITY OF CLOUDS FAIRLY UNDERWHELMING
HOWEVER AND WOULD EXPECT A FAIR AMOUNT OF SUNSHINE TODAY.

CURRENTLY...TEMPS RANGE FROM 28F IN FT PAYNE TO 44F IN SHEFFIELD.
EXPECT TEMPS TO WARM RAPIDLY TODAY WITH STRONG WAA AND PLENTY OF
SUNSHINE. H8 TEMPS WILL APPROACH +14C IN FAR NW AL...AND WILL
TREND SLIGHTLY ABOVE MOS GUIDANCE. MAIN CONCERNS TODAY WILL BE
WINDY CONDITIONS AND POTENTIAL FOR RFW CRITERIA. DWPTS ARE
CURRENTLY RUNNING THE L/M 20S...THOUGH THEY SHOULD SLOWLY RECOVER
INTO THE 30S THROUGHOUT THE DAY. THIS...COUPLED WITH HIGHS IN THE
M/U 60S WOULD RESULT IN MIN RH VALUES IN THE 35-40% RANGE
(SLIGHTLY ABOVE RFW CRITERIA). KBDI VALUES ARE ALSO GENERALLY
BELOW THE RFW CRITERIA IN THE TN VLY REGION. HOWEVER...WINDS ARE
ANOTHER STORY. BLYR WINDS FROM THE NAM/GFS SHOW THE POTENTIAL FOR
GUSTS IN THE 30-35 KT RANGE THIS AFTN AND THIS IS SUPPORTED BY THE
OKOLONA PROFILER DATA. THUS...WILL ISSUE WIND ADVY FOR ALL ZONES
FOR TODAY. WILL ALSO RE-ISSUE SPS TO HIGHLIGHT ELEVATED FIRE
THREAT DUE TO FAIRLY LOW RH VALUES AND GUSTY WINDS.

THE WEAK SFC FRONT ASSOCIATED WITH THE AFOREMENTIONED LEE LOW WILL
PUSH SLOWLY ACROSS THE TN VLY ON MONDAY. WITH THE DEEP SOUTH AND
NRN GULF PRETTY MUCH VOID OF MOISTURE (EVEN BUOY OBS SHOW DWPTS
STRUGGLING TO REACH 50F)...HAVE A HARD TIME SEEING MUCH PRECIP
WITH THIS INITIAL SYSTEM. THUS...HAVE LOWERED SLGT CHC POPS TO
JUST SPRINKLES FOR MONDAY. WEAK FRONT WILL BECOME QUASI-STATIONARY
MON NIGHT INTO TUE AS ANOTHER UPPER TROUGH TAKES SHAPE ACROSS THE
SRN PLAINS. THE 00Z MODEL CYCLE HAS BROUGHT SOME FAIRLY
SIGNIFICANT TIMING DIFFERENCES BETWEEN THE GFS/NAM WHICH COULD
PLAY HAVOC ON THE TEMP/PRECIP FCSTS FOR THE TUE/WED TIME FRAME.
THE ETA IS MUCH MORE PROGRESSIVE WITH THE SYSTEM AND FORMS A WAVE
ALONG THE BOUNDARY FURTHER SOUTH (I.E. COOLER WX AND LOWER PRECIP
AND THUNDER POTENTIAL).

ALL IN ALL...THE GFS HAS BEEN MORE CONSISTENT (AT LEAST IN THAT
TIME PERIOD) OVER THE MOST RECENT RUNS BUT THATS NOT ALWAYS AN
INDICATOR OF THE BEST SOLUTION. CURRENT THINKING IS TO TRIM TEMPS
BACK SOMEWHAT FOR MON NIGHT INTO TUE...BUT HANG ONTO THUNDER
POTENTIAL (SINCE WERE ONLY MENTIONING ISOLD ANYWAY).

NEXT CHANCE OF PRECIP LOOKS TO BE ON FRIDAY AS ANOTHER VIGOROUS
UPPER TROUGH AND ATTENDANT SFC LOW MOVES ACROSS THE REGION.
INTERESTINGLY ENOUGH...THE 00Z GFS IS MUCH MORE AMPLIFIED WITH THE
SRN STREAM PORTION OF THIS SYSTEM THAN THE 12Z/07 RUN WAS. THIS
MORE AMPLIFIED SOLUTION IS SUPPORTED BY THE 00Z ECMWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    67  49  62  44 /  10  10  10  40
SHOALS        69  51  63  43 /  10  10  10  40
CULLMAN       67  48  62  47 /  10  10  10  40
FAYETTEVILLE  66  47  62  43 /  10  10  10  40
FORT PAYNE    67  46  61  45 /  10  10  10  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 8 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN AL...
     JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...AND MORGAN.

TN...WIND ADVISORY FROM 8 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...AND MOORE.

&&

15/CBD
Hazardous weather outlook, Jan 8, 4:48 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
448 AM CST SUN JAN 8 2006

ALZ001>010-016-TNZ076-096-097-081900-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
448 AM CST SUN JAN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

LOW PRESSURE DEVELOPING ACROSS THE LOWER MISSOURI RIVER VALLEY WILL
PRODUCE INCREASING WINDS TODAY ACROSS THE REGION.  SUSTAINED WINDS
OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE...ESPECIALLY
FROM MIDDAY INTO LATE AFTERNOON. WINDS SHOULD SUBSIDE THIS
EVENING.

COMBINED WITH A RECENT DRY SPELL AND RELATIVE HUMIDITIES IN
THE 35 TO 40 PERCENT RANGE...THESE WINDY CONDITIONS WILL ALSO CREATE
A MUCH HIGHER RISK OF OUTDOOR FIRES ACROSS NORTHERN ALABAMA.
OUTDOOR BURNING IS STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AS ANOTHER LOW
PRESSURE SYSTEM ADVANCES INTO THE MID SOUTH.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

KULA

Nearby

Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.